advertisement
Question
Posted by: Nuttygirl | 2004/10/10

Cilift

After my previou post I went to see my doc who prescribed cilift for me. I was a little concerned as I was on it once before and I made me very very agitated ect and my depression isnt my main concern. I read that excess serotonin caused anxiety and since cillift seems to increase it I was not sure how it works but he explained that what it does is apparently control serotonin so its at a stable normal level, not neccessarily raise it although the first week or two my anxiety would be worse while it works.
Is this how you would explain it too?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Hi Nuttygirl,
yes, that sounds like a reasonable explanation. What many antidepressants do is not to raise the total amount of a neurotransmitter chemical like Serotonin within the body, but make the amounts that are there ( and it's incredibly minute quantities at specific sites in the brain and between nerve endings, that mater ) more available and more effective. Temporarily a relative increase in the amount of serotonin available at specific sites might temporarily increase some of one's sense of anxiety, as one's brain and system adjusts to this, and in the longer term promoting greater stability.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement